Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 122, NWS Dodge City, KS

June 25, 2000Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 25, 2000, 5:24 PM CDT for Trego County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 5:24 PM CDT (22:24 UTC)
Expired
Jun 25, 2000, 6:15 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Trego County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1510 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS53 KDDC 252224
SVRDDC
KSC195-252315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
524 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TREGO COUNTY IN WEST CENTRAL KANSAS

* UNTIL 615 PM CDT

* AT 524 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 11 MILES NORTHEAST OF WAKEENEY...MOVING SOUTH AT 25
  MPH.

* SOME LOCATIONS AFFECTED
  7 MILES EAST OF WAKEENEY AT 540 PM CDT
  OGALLAH AT 550 PM CDT
  5 MILES WEST OF RIGA AT 600 PM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF QUARTERS.
  WINDS UP TO 60 MILES AN HOUR.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.


LAT...LON 3910 10007 3891 10012 3891 9962 3912 9964

REITER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
300 PM CDT SUN JUN 25 2000

FORECAST CHALLENGES ARE PRECIP CHANCES AND TEMPS.

***WILL ADJUST FLASH FLOOD WATCH TO FILL IN THE HOLE BETWEEN ICT AND
GLD/S AREA***

AT 17Z A COLD FRONT EXTENDED FROM NORTHTEAST COLORADO INTO FAR
NORTHWEST KANSAS AND THEN INTO CENTRAL NEBRASKA. THIS FRONT IS
EXPECTED TO MOVE SOUTH INTO KANSAS REACHING THE DDC AREA TOWARDS
26/06Z. AHEAD OF THIS FRONT...BASED UPON THE 25/12Z SOUNDING AT
DDC...THE FRONT WILL BE RUNNING INTO AIR WITH 4400 J/KG ABOVE THE
LFC...AN LI OF -11 AND PRECIP H20 OF 1.22 IN. ALSO SHOWING UP THIS
MORNING AT 250 MB IS A 70 KT JET STREAK OVER UTAH AND COLORADO. THE
RIGHT ENTRANCE REGION OF THIS STREAK SHOULD BE CLOSE TO BEING
DIRECTLY OVER KANSAS AT THE APPROXIMATE TIME OF THE FROPA. ALSO...AN
OUTFLOW BOUNDARY FROM CONVECTION IN OKLAHOMA HAS PUSHED NORTHWEST OF
DDC. THE FOCUS FOR INITIAL CONVECTION LATE THIS AFTERNOON OR EVENING
MAY BE WHERE THE COLD FRONT AND OUTFLOW BOUNDARY COLLIDE. GIVEN THIS
SCENERIO WILL KEEP WITH SIMILAR POPS TO THOSE IN CURRENT FORECAST.
ALSO WILL CONTINUE FFA FOR EASTERN PARTS OF THE AREA.

THE FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY SUNRISE. JUST HOW
FAR IS STILL A MATTER OF QUESTION THOUGH. LINGERING PRECIP NORTH OF
THE FRONT WOULD WARRENT A CHANCE OF POPS ON MONDAY TO ACCOUNT FOR
THIS ESPECIALLY IN THE SOUTHEAST SECTION OF OF THE CWFA. UPSLOPE FLOW
BEHIND THE FRONT AND IN ADVANCE OF THE COOL SURFACE HIGH WILL
ESTABLISH ITSELF TOMORROW. WILL CONTINUE WITH MOSTLY CLOUDY WORDING
FOR TOMORROW. AFTERNOON THUNDERSTORMS IN THE WEST ARE A
POSSIBILITY. MODELS AGREE UPON BRINGING ANOTHER SHORTWAVE ACROSS THE
ROCKIES IN THE AFTERNOON INTO THE OVERNIGHT HOURS. WILL CARRY THE
CHANCES OF THESE THUNDERSTORMS INTO THE NIGHTTIME IN THE WEST AND
KEEP THE WORDING MOSTLY CLOUDY SKIES GIVEN THE COOL UPSLOPE FLOW
WILL CONTINUE.

ON TUESDAY THE ZONAL FLOW AT 5H SHOULD HELP TO START FORMING ANOTHER
LEE TROUGH WHICH WOULD BRING THE COLD FRONT TO OUR SOUTH BACK NORTH
AS A WARM FRONT...ESPECIALLY IN AREAS NEAR THE OKLAHOMA PANHANDLE.
GIVEN THIS AND ADDITIONAL VORT CENTERS EXPECTED TO CROSS THE
ROCKIES...WILL PUT CHANCE OF STORMS IN MY WESTERN ZONES.

EXTENDED DISCUSSION...

NO CHANGES.

PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.

DDC 057/076 057/082 064 +3-
GCK 055/076 055/083 063 +31
EHA 057/077 057/086 065 722
LBL 060/077 059/084 064 722
HYS 057/073 055/079 060 +1-
P28 065/077 063/083 067 +4-

.DDC...FLASH FLOOD WATCH TONIGHT KSZ030-031-045-046-
^065-066-079>081-089>090.

SLEIGHTER/REITER

In the hours before

Special weather statement, Jun 25, 12:13 PM CDT, 5 hours 11 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-260500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1213 PM CDT SUN JUN 25 2000

SPOTTERS WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT.

THE STAGE STILL IS SET FOR THE POTENTIAL OF WIDESPREAD THUNDERSTORMS
AS WE HEAD INTO THE EVENING HOURS. A COLD FRONT HEADING SOUTH INTO
KANSAS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE...THE RESULT BEING
THE DEVELOPMENT OF THUNDERSTORMS...SOME SEVERE.

LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN
SEVERE THREAT WITH THESE STORMS.

FOR ADDITIONAL WEATHER INFORMATION, YOU CAN VISIT OUR WEB SITE AT:
HTTP://WWW.DODGECITY.NET/NWS/

SLEIGHTER

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.